Is It Safe To Take Klonopin, Citalopram, And Tramadol Together? I Suffer From Endometriosis And My Doctor Gave Me Taramdol For The Pain.

Question

Asked by Allie

Is It Safe To Take Klonopin, Citalopram, And Tramadol Together? I Suffer From Endometriosis And My Doctor Gave Me Taramdol For The Pain.

I take 40mg of citalopram at night and was put on 50mg of tramadol every 6-12 hrs as needed for pain. I did fine the first night I took it. However I took my .5 mg of kolonopin because of a stressful day at work and i just felt bonkers. My heart rate was up, breathing was shallow, I fainted and was helped back to my bed. So is there something wrong with these 3 meds together? is there another pain pill I can be given that wont send me into a shock if I take my antidepressent or anxiety pill.

Answer

Definitely tell your doctor about this. All these drugs interact with each and Tramadol has a 'major' interaction with Citalopram. In particular it can cause something called 'serotonin syndrome'....Here are the symptoms associated with that. Tachycardia is increased heart rate - which you experienced. Be sure to talk to your physician before you take these drugs together again.

MANAGEMENT: In general, the concomitant use of SSRIs and tramadol should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Patients treated with the combination should be closely monitored for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia (fever), shivering, pupillary dilation, diaphoresis, hypertension (high blood pressure), and tachycardia.